MAUDE Adverse Event Report: COVIDIEN EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2350H
Medical Device Problem Codes Fire (1245); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a face growth removal, the device activated small flame as soon as the button was pressed.It was extinguished by water.Photos was submitted showing drape caught on fire.The patient suffered a mild redness and slight burn to the tip of the nose and the based of the nostrils (2 cm).Daily medication was the treatment done to the patient.The patient had been discharged and is fine.
 
Additional Manufacturer Narrative
D10 concomitant products: forcetriad force triad energy platform - forcetriad, serial #: (b)(6), unknown pad - unknown pad - lot #: unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, d9, d10, g3, h3, h6 d10 concomitant product: e2350h, e2350h edge disposable handswitching; (lot number:242290006r).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a face growth removal, the device activated small flame as soon as the button was pressed.It was extinguished by water.Photos was submitted showing drape caught on fire.One pencil was returned without complaint information.The patient suffered a mild redness and slight burn to the tip of the nose and the based of the nostrils (2cm).Daily medication was the treatment done to the patient.The patient had been discharged and is fine.
 
Additional Manufacturer Narrative
Additional information: d4 (udi), d9, g3, h3, h6 correction: d3 (mfr name, street 1, mfr city and mfr region) h3 evaluation summary: medtronic conducted an investigation based upon all information received.Ninety-three representative samples and a photo were available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the device was involved in a fire, resulting in a device-related burn and an operating room fire.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx CO 80301 3299
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22043582
Report Number1717344-2025-00654
Device Sequence Number8908579
Product Code GEI
UDI-Device Identifier10884524000626
UDI-Public(01)10884524000626(17)290731(10)242320300R(20)01
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K955836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2350H
Device Catalogue NumberE2350H
Device Lot Number242320300R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer06/30/2025
07/25/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date07/10/2025
07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE COMMENT IN H11.; SEE H11.
Patient SexMale